Alert archive / California / Wind Advisories in 2007
Wind Advisory 7, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 17, 2007, 3:33 PM PDT for Siskiyou County, California. It took effect at Oct 18, 2007, 5:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 3:33 PM PDT (22:33 UTC)
- In effect from
- Oct 18, 2007, 5:00 AM PDT
- Expired
- Oct 18, 2007, 2:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 172233 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 333 PM PDT WED OCT 17 2007 ...A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING HIGH WINDS TO THE COAST AND STRONG WINDS TO THE SHASTA VALLEY EARLY THURSDAY MORNING INTO THURSDAY AFTERNOON... ORZ021-022-180645- /O.CON.KMFR.HW.W.0003.071018T1200Z-071018T2100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 333 PM PDT WED OCT 17 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY. A STRONG AND STRENGTHENING SURFACE LOW WILL APPROACH THE PACIFIC NORTHWEST COAST EARLY THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 55 MPH WITH GUSTS TO 60 MPH OR GREATER FOR MANY AREAS EARLY THURSDAY MORNING AS THE WARM FRONT AND THEN THE COLD FRONT FROM THIS STRONG LOW PRESSURE SYSTEM IMPACT THE SOUTHERN OREGON COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-180645- /O.NEW.KMFR.WI.Y.0007.071018T1200Z-071018T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 333 PM PDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL PUSH A WARM FRONT ACROSS THE AREA THURSDAY MORNING. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS OF 40 TO 55 MPH DURING THE MORNING HOURS THROUGH THE EARLY AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA IN THE MIDDLE OF THE AFTERNOON AS THE SYSTEM MOVES NORTHEAST AND RAIN INCREASES ACROSS THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BTL
3 follow-up statements
000 WWUS76 KMFR 180645 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1145 PM PDT WED OCT 17 2007 ...A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING HIGH WINDS TO THE COAST AND STRONG WINDS TO THE SHASTA VALLEY EARLY THURSDAY MORNING INTO THURSDAY AFTERNOON... ORZ021-022-181645- /O.CON.KMFR.HW.W.0003.071018T1200Z-071018T2100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1145 PM PDT WED OCT 17 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY. A STRONG AND STRENGTHENING SURFACE LOW WILL APPROACH THE PACIFIC NORTHWEST COAST EARLY THIS MORNING. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 55 MPH WITH GUSTS TO 60 MPH OR GREATER FOR MANY AREAS EARLY THIS MORNING AS THE WARM FRONT AND THEN THE COLD FRONT FROM THIS STRONG LOW PRESSURE SYSTEM IMPACT THE SOUTHERN OREGON COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-181645- /O.CON.KMFR.WI.Y.0007.071018T1200Z-071018T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1145 PM PDT WED OCT 17 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL PUSH A WARM FRONT ACROSS THE AREA THIS MORNING. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS OF 40 TO 55 MPH DURING THE MORNING HOURS THROUGH THE EARLY AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA IN THE MIDDLE OF THE AFTERNOON AS THE SYSTEM MOVES NORTHEAST AND RAIN INCREASES ACROSS THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 181633 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 933 AM PDT THU OCT 18 2007 ...A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING HIGH WINDS TO THE COAST AND STRONG WINDS TO THE SHASTA VALLEY THROUGH EARLY THIS AFTERNOON... ORZ021-022-182100- /O.CON.KMFR.HW.W.0003.000000T0000Z-071018T2100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 933 AM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM MOVING INTO VANCOUVER ISLAND DURING THE AFTERNOON IS BRINGING SOUTH TO SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 60 MPH OR GREATER TO THE COAST THROUGH EARLY THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-182100- /O.CON.KMFR.WI.Y.0007.000000T0000Z-071018T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 933 AM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM IS GENERATING SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 55 MPH. THESE STRONG WINDS WILL CONTINUE INTO THE EARLY AFTERNOON THEN DIMINISH AS THE SYSTEM MOVES AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MO/MS
000 WWUS76 KMFR 182036 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 136 PM PDT THU OCT 18 2007 ORZ021-022-182145- /O.EXP.KMFR.HW.W.0003.000000T0000Z-071018T2100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 136 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. WINDS HAVE DECREASED TO 20 TO 30 MPH ALONG THE COAST WITH HIGHER GUSTS AT SOME OF THE EXPOSED HEADLANDS. WINDS WILL CONTINUE TO DECREASE THROUGH THE REST OF THE AFTERNOON BUT THEN INCREASE LATER TONIGHT. $$ CAZ081-182145- /O.EXP.KMFR.WI.Y.0007.000000T0000Z-071018T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 136 PM PDT THU OCT 18 2007 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. WINDS HAVE DECREASED TO AROUND 30 MPH WITH GUSTS TO NEAR 40 MPH. WINDS WILL DECREASE FURTHER THIS AFTERNOON. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 17, 9:23 AM PDT, 6 hours 10 minutes earlier.
Area forecast discussion, Oct 17, 9:23 AM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 AM PDT WED OCT 17 2007
.DISCUSSION...SHOWERS CONTINUE ACROSS THE FORECAST AREA THIS
MORNING WITH SNOW LEVELS GENERALLY IN THE 4000 TO 5000 FOOT RANGE.
THE FREEZING LEVEL IS AT ABOUT 5000 FEET AT MOST LOCATIONS THIS
MORNING...WHICH MEANS MOST SNOW ACCUMULATIONS OVER AN INCH ARE AT
OR ABOVE THIS LEVEL. MORNING ROAD CAMERAS INDICATE A DUSTING TO AN
INCH OR TWO IN COOLER ROADSIDE SPOTS ON SISKIYOU SUMMIT AT 4100
FEET...BUT THE ROAD IS JUST WET THERE. HIGHER ELEVATIONS HAVE
RECEIVED SIGNIFICANT EARLY SEASON SNOWFALL IN THE LAST 24
HOURS...ALBEIT BELOW ADVISORY CRITERIA. THE WINNERS SO FAR ARE THE
OLD MOUNT SHASTA SKI BOWL AT 7600 FEET WITH 4 INCHES IN THE LAST
24 HOURS AND CRATER LAKE AT 6475 FEET WITH 10 INCHES. RAINFALL
AMOUNTS HAVE ALSO BEEN IMPRESSIVE WITH 1.02 INCHES IN JUST 12
HOURS A FEW MILES SE OF COOS BAY.
SHOWERS WILL CONTINUE TODAY WITH SNOW LEVELS RISING TO BETWEEN
5000 AND 5500 FEET THIS AFTERNOON. SHOWER INTENSITY AND COVERAGE
WILL DECREASE FROM SE TO NW TODAY AS THE ATMOSPHERE SLOWLY BECOMES
MORE STABLE. NEXT SYSTEM COMING IN OVERNIGHT IS A STRONG WARM
FRONT...AND THIS WILL PUSH SNOW LEVELS TO 8000 TO 10000 FEET BY
THE END OF THE DAY ON THURSDAY. THE MAIN STORY WITH THE SYSTEM
WILL BE WINDS. EXPECT TO ISSUE A FEW WIND ADVISORIES FOR THIS
NEXT SYSTEM DURING THE COURSE OF THE DAY TODAY.
NO UPDATE NECESSARY AS THE CURRENT FORECAST LOOKS GOOD. LUTZ
&&
.AVIATION...MVFR CONDITIONS IN SHOWERS TODAY. EXPECT MOUNTAIN
OBSCURATIONS AS WELL.
&&
.PREV DISCUSSION... /ISSUED 204 AM PDT WED OCT 17 2007/
DISCUSSION...
ACTIVE WEATHER INTO THIS WEEKEND. IN FACT...IN 9 YEARS OF
FORECASTING IN SOUTHERN OREGON THIS HAS BEEN THE MOST ACTIVE OCTOBER
YET. NORMALLY THE BIGGER STORMS COMMENCE AT THE END OF OCTOBER.
A SIGNIFICANT DISTURBANCE WITH COLD AIR ALOFT IS MOVING ONSHORE AT
THIS TIME WITH ISOLATED LIGHTNING DETECTED ALONG THE OREGON
COAST...MAINLY NORTH OF COOS BAY. THE GREATEST INSTABILITY IS
OCCURRING AT THIS TIME AND THIS SHIFTS OVER THE WASHINGTON COAST BY
18Z WEDNESDAY. THUS...SHOULD SEE ANY COASTAL THUNDERSTORMS DIMINISH
OVER OUR AREA AFTER 6 AM. THE NEXT UNSTABLE AIR MASS TO AFFECT THE
COAST WILL BE FRIDAY NIGHT BEHIND A COLD FRONT. WILL NOT INCLUDE
THUNDERSTORMS YET SINCE THIS IS ALMOST THREE DAYS OUT.
ONLY A BRIEF BREAK IN THE ACTION THIS AFTERNOON. THE NEXT SYSTEM
DEEPENS AS IT APPROACHES THE PACIFIC NORTHWEST. THE SURFACE LOW IS
FORECAST TO DROP TO 979 MILLIBARS BY 18Z THURSDAY OFF THE WASHINGTON
COAST. EXPECT STRONG GALE FORCE WINDS WITH THIS SYSTEM LATE TONIGHT
AND EARLY THURSDAY OVER THE SOUTHERN OREGON WATERS THEN ANOTHER LOW
PRESSURE AREA ON ITS HEELS WILL CREATE GALES THURSDAY NIGHT INTO
EARLY FRIDAY.
A SOUTH BARRIER JET SHOULD BE PRODUCED AT THE COAST WITH THE
APPROACH OF THE FIRST SYSTEM AS SOUTH-SOUTHWEST WINDS GET CHANNELED
ALONG THE COAST RANGE. A HIGH WIND WARNING IS IN EFFECT FOR THESE
WINDS AT THE COAST LATE TONIGHT INTO EARLY THURSDAY AFTERNOON. WAVES
CREATED BY THIS STORM WILL PRODUCE SEAS ABOVE 20 FEET ON THE COOS
COUNTY COAST BUT SHOULD BE A LITTLE LOWER FOR CURRY COUNTY SO WILL
NOT HAVE A HIGH SURF ADVISORY THERE.
THE FIRST STORM WILL DEVELOP A STRONG WARM FRONT SO SNOW LEVELS WILL
RISE LATE TONIGHT AND THURSDAY. 295 DEG K ISENTROPIC LIFT IS ALSO
MAXIMIZED LATE TONIGHT AND EARLY THURSDAY MORNING LEADING TO MORE
PRECIPITATION. A COLD FRONT WILL NOT MOVE ACROSS THE AREA
IMMEDIATELY BEHIND THE WARM FRONT DUE TO THE NEXT LOW PRESSURE AREA
DEVELOPING OFFSHORE. THIS 2ND STORM WILL SEND ANOTHER WARM FRONT
THROUGH THE REGION EARLY FRIDAY FOLLOWED BY A COLD FRONT FRIDAY
AFTERNOON AND EVENING. SNOW LEVELS WILL LOWER BEHIND THE FRONT IN
SHOWERY CONDITIONS. SHOWERS WILL CONTINUE INTO SATURDAY WITH A COOL
ONSHORE NORTHWEST FLOW PATTERN. RIDGING AND DRYING WILL OCCUR SUNDAY
AND CONTINUE INTO MONDAY.
THE NCEP 5 DAY PRECIPITATION TOTAL IS CALLING FOR MORE THAN 5 INCHES
OF RAIN IN THE COASTAL MOUNTAINS INTO THE WEEKEND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 5 AM TO 2 PM PDT THURSDAY FOR ORZ021-
ORZ022.
HIGH SURF ADVISORY FROM 5 AM TO 11 PM PDT THURSDAY FOR ORZ021.
CA...NONE.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 PM PDT
SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
17/12/17Hazardous weather outlook, Oct 17, 5:05 AM PDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 505 AM PDT WED OCT 17 2007 ORZ021-181200- SOUTH CENTRAL OREGON COAST- 505 AM PDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY. SEE HIGH WIND WARNING PRODUCT FOR DETAILS. HIGH SURF ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 11 PM PDT THURSDAY. SEE HIGH SURF ADVISORY PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-181200- CURRY COUNTY COAST- 505 AM PDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM THURSDAY. SEE HIGH WIND WARNING PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.